Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Key West, FL
NWS Key West, FL issued this special weather statement at Aug 25, 2021, 7:03 PM EDT. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2021, 7:03 PM EDT (23:03 UTC)
- Expired
- Aug 25, 2021, 7:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Key West, FL
- Hail
- 0.00 in
- Wind
- 50
The radar
The Key West radar (KBYX), 10 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 7:12 PM EDT | NON-TSTM WND GST 40 | 4 Wsw Boca Chica, FL | AN EAST-NORTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS RECORDED BY THE KEY WEST INTERNATIONAL AIRPORT ASOS AT 712 PM EDT. |
| Aug 25, 7:13 PM EDT | NON-TSTM WND GST 41 | 5 Wsw Boca Chica Channe, FL | AN EAST-NORTHEAST WIND GUST OF 36 KTS, OR 41 MPH, WAS RECORDED AT WFO KEY AT 0713 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 11.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329
WWUS82 KKEY 252303
SPSKEY
Special Weather Statement
National Weather Service Key West FL
703 PM EDT Wed Aug 25 2021
FLZ078-252330-
Monroe Lower Keys FL-
703 PM EDT Wed Aug 25 2021
...A strong shower will impact portions of Lower Keys in Monroe
County through 730 PM EDT...
At 702 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boca Chica, moving southwest at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Key West, Big Coppitt Key, Boca Chica Channel Bridge, Boca Chica,
Fleming Key, Key Haven, Sunset Key and Geiger Key.
This includes US 1 between mile markers 0 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2452 8190 2455 8193 2464 8167 2459 8165
2453 8171 2452 8176
TIME...MOT...LOC 2302Z 050DEG 25KT 2460 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
NBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:23 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 25, 3:23 PM EDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Key West FL
323 PM EDT Wed Aug 25 2021
.DISCUSSION...
.CURRENTLY...
The first round of showers and isolated thunderstorms are moving
out of the lower Keys and will exit out of the coastal waters in
the next several hours. As this happens additional storms noted
both on stlt and radar further to the east and are expected to
move in this evening and linger through the late night hours. The
tropical wave has moved up to the north central Cuban coast as
winds have increased in the Florida Straits this afternoon. The
TUTT is just to the east and as all of this is coming together...
this will be our weather maker through the next 12 to 18 hours.
Tomorrow morning late will see the TUTT low over the western
portion of the Straits headed slowly to the northwest and the
wave also exits towards the west. Look for chances of precip
falling back to a normal pattern as the two systems has increased
the precipitable water column for the area from a 1.50 inches to
around two inches. Winds and seas will remain elevated.
A depression down towards Colombia looks to influence the wind
flow pattern over the coastal zones on Friday into Saturday as
the trek will bring it over the Yucatan Peninsula before moving
into the gulf. Showers will also increase over the outer waters of
the western zones during this period.
&&
.MARINE...
Winds are to remain elevated this evening and into the overnight
hours as the wave has tighten the gradient in the Straits. Will
extend the Small Craft Advisory into late tomorrow morning. This
event will be slow to end and will extend the Advisory through
15z.
&&
.AVIATION...
VFR conditions will prevail at both EYW and MTH island terminals
through tomorrow. Moisture in association with a TUTT cell located
near the Andros Islands will move into the area by late this
afternoon and early evening, resulting in above-normal rain chances
through tomorrow morning. VCSH has been introduced at each terminal
with uncertainty in exact timing and location of showers and
thunderstorms this evening. Surface winds from the northeast to east
will remain sustained near 15 knots with higher gusts in showers and
thunderstorms.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EDT Thursday for GMZ031>035-
042>044-052>055-072>075.
&&
Public/Marine/Fire...K. Kuyper
Aviation/Nowcasts....LIW
Data Acquisition.....DR
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Aug 25, 5:46 AM EDT, 13 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 546 AM EDT Wed Aug 25 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 546 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for the Straits of Florida, Hawk Channel, Florida Bay and the nearshore Gulf waters, due to northeast to east winds increasing to near 20 knots, and seas building to 4 to 7 feet in the Straits of Florida. Small Craft Advisory conditions are likely to continue across much or all of the Keys coastal waters tonight. Scattered thunderstorms are expected today and tonight. The primary hazards will be lightning strikes and gusty winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms will be possible thorugh the period. The primary hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 25, 1:42 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
142 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM MARINE TSTM WIND 5 ENE EAST END OF SEVEN 24.73N 81.05W
08/25/2021 M39 MPH MIDDLE KEYS IN MON FL ASOS
AN EAST-NORTHEAST WIND GUST OF 34 KTS, OR 39 MPH, WAS
RECORDED BY THE FLORIDA KEYS MARATHON INTERNATIONAL
AIRPORT ASOS AT 1204 PM EDT.
&&
MRRLocal storm report, Aug 25, 4:29 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
429 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/25/2021 E0 MPH GMZ052 FL MESONET
AN EAST-NORTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT CARYSFORT
REEF LIGHT AT 0415 PM EDT.
&&
KRLocal storm report, Aug 25, 4:38 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
438 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/25/2021 E39.00 MPH GMZ052 FL MESONET
CORRECTION...AN EAST-NORTHEAST WIND GUST OF 34 KTS, OR 39
MPH, WAS RECORDED BY THE WEATHERFLOW MESONET SITE AT
CARYSFORT REEF LIGHT AT 0415 PM EDT.
&&
KRLocal storm report, Aug 25, 6:06 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
606 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM NON-TSTM WND GST 3 NE MARATHON 24.74N 81.04W
08/25/2021 M40.00 MPH MIDDLE KEYS IN MON FL MESONET
AN EAST-NORTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE CWOP SITE AT STIRRUP KEY AT 0510 PM EDT.
0515 PM NON-TSTM WND GST 6 ENE EAST END OF SEVEN 24.73N 81.05W
08/25/2021 M45.00 MPH MIDDLE KEYS IN MON FL MESONET
AN EAST-NORTHEAST WIND GUST OF 39 KTS, OR 45 MPH, WAS
RECORDED BY A PERSONAL WEATHER STATION AT MARATHON SANDY
AT 0515 PM EDT.
0518 PM NON-TSTM WND GST 5 ENE EAST END OF SEVEN 24.73N 81.05W
08/25/2021 M43.00 MPH MIDDLE KEYS IN MON FL ASOS
AN EAST-NORTHEAST WIND GUST OF 37 KTS, OR 43 MPH, WAS
RECORDED BY THE FLORIDA KEYS MARATHON INTERNATIONAL
AIRPORT ASOS AT 0518 PM EDT.
0530 PM NON-TSTM WND GST 5 SSE EAST END OF SEVEN 24.63N 81.11W
08/25/2021 M40.00 MPH GMZ043 FL C-MAN STATION
AN EAST-NORTHEAST WIND GUST OF 34 KTS, OR 40 MPH, WAS
RECORDED BY THE SOMBRERO KEY C-MAN STATION AT 0530 PM
EDT.
0551 PM NON-TSTM WND GST 2 SW GRASSY KEY 24.74N 80.98W
08/25/2021 M40.00 MPH MIDDLE KEYS IN MON FL MESONET
AN EAST-NORTHEAST WIND GUST OF 34 KTS, OR 40 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT MARATHON KEY
AT 0551 PM EDT.
0555 PM MARINE TSTM WIND 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/25/2021 M46.00 MPH GMZ052 FL MESONET
AN EAST-NORTHEAST WIND GUST OF 40 KTS, OR 46 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT CARYSFORT
REEF LIGHT AT 0550 PM EDT.
&&
KRSpecial weather statement, Aug 25, 7:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Key West FL
703 PM EDT Wed Aug 25 2021
FLZ078-252330-
Monroe Lower Keys FL-
703 PM EDT Wed Aug 25 2021
...A strong shower will impact portions of Lower Keys in Monroe
County through 730 PM EDT...
At 702 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boca Chica, moving southwest at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Key West, Big Coppitt Key, Boca Chica Channel Bridge, Boca Chica,
Fleming Key, Key Haven, Sunset Key and Geiger Key.
This includes US 1 between mile markers 0 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2452 8190 2455 8193 2464 8167 2459 8165
2453 8171 2452 8176
TIME...MOT...LOC 2302Z 050DEG 25KT 2460 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NBThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:17 AM EDT | Small Craft Advisory | KEY | 24 hr | |
| Aug 25, 5:06 AM EDT | Special Marine Warning | KEY | 24 min | |
| Aug 25, 5:27 AM EDT | Special Marine Warning | KEY | 33 min | |
| Aug 25, 5:53 AM EDT | Special Marine Warning | KEY | 67 min | |
| Aug 25, 6:58 AM EDT | Special Marine Warning | KEY | 32 min | |
| Aug 25, 7:26 AM EDT | Special Marine Warning | KEY | 34 min | |
| Aug 25, 10:19 AM EDT | Special Marine Warning | KEY | 56 min | |
| Aug 25, 11:07 AM EDT | Special Marine Warning | KEY | 53 min | |
| Aug 25, 11:54 AM EDT | Special Marine Warning | KEY | 66 min | |
| Aug 25, 12:21 PM EDT | Special Marine Warning | KEY | 54 min | |
| Aug 25, 12:52 PM EDT | Special Marine Warning | KEY | 68 min | |
| Aug 25, 12:54 PM EDT | Special Marine Warning | KEY | 66 min | |
| Aug 25, 1:52 PM EDT | Special Marine Warning | KEY | 53 min | |
| Aug 25, 2:12 PM EDT | Special Marine Warning | KEY | 63 min | |
| Aug 25, 2:39 PM EDT | Special Marine Warning | KEY | 66 min | |
| Aug 25, 7:01 PM EDT | Special Marine Warning | KEY | 29 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.